Heavy Rain, Miami-Dade
- When
- May 15, 6:00 PM EST
- Where
- Miami-Dade County, Hialeah
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Spotter measured 6.18 inches of rain since 230 PM EDT.
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 1:52 PM EST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT MON MAY 15 2006 FLZ063-066>075-161445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 AM EDT MON MAY 15 2006 ...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTION. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST OPA-LOCKA 25.90N 80.26W
05/15/2006 M61.00 MPH MIAMI-DADE FL ASOS
61 MPH WIND GUST MEASURED AT OPA LOCKA AIRPORT
0325 PM TSTM WND DMG CAROL CITY 25.94N 80.26W
05/15/2006 MIAMI-DADE FL PUBLIC
TREES DOWN NEAR NW 42 AVE AND NW 184 ST. REPORT RELAYED
BY CBS-4.
&&
MOLLEDASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT MON MAY 15 2006 FLZ074-152100- DADE METROPOLITAN- 401 PM EDT MON MAY 15 2006 AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MIAMI BEACH TO MIAMI SPRINGS MOVING EAST AROUND 5 MPH. REPORTS FROM ACROSS THE AREA AND DOPPLER RADAR INDICATE THAT THE STORMS KEEP REDEVELOPING ACROSS THE SAME AREA FROM HOLLYWOOD SOUTHWEST TO MIAMI LAKES AND ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. URBAN FLOODING IS ALSO IN CONCERN WITH THESE STORMS. RESIDENTS ARE ADVISED TO REMAIN ON THE ALERT IN CASE NEW WARNINGS BECOME NECESSARY. PS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 424 PM EDT MON MAY 15 2006 FLZ067-068-072-152100- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 424 PM EDT MON MAY 15 2006 ...STORMS DEVELOPING OVER RURAL SOUTH CENTRAL PALM BEACH COUNTY... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER 8 MILES NORTHWEST OF PARKLAND...OR 9 MILES NORTHWEST OF CORAL SPRINGS. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. CHRISTENSEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HIALEAH 25.86N 80.29W
05/15/2006 E1.75 INCH MIAMI-DADE FL PUBLIC
GOLF BALL SIZE HAIL AND TREES DOWN NEAR INTERSECTION OF
OKEECHOBEE ROAD AND PALMETTO EXPRESSWAY.
&&
BRABNDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.88 INCH MIAMI-DADE FL NWS EMPLOYEE
0510 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.75 INCH MIAMI-DADE FL NWS EMPLOYEE
REPORTED AT TURNPIKE AND NW 41 ST
0515 PM TSTM WND GST DORAL 25.84N 80.36W
05/15/2006 E60.00 MPH MIAMI-DADE FL NWS EMPLOYEE
ESTIMATED 60 MPH WINDS WITH TREES DOWN
0524 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.88 INCH MIAMI-DADE FL PUBLIC
NICKEL SIZE HAIL REPORTED BY FORMER NWS EMPLOYEE ON
TURNPIKE BETWEEN 836 AND NW 41 ST
&&
MOLLEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 E CAROL CITY 25.94N 80.23W
05/15/2006 E1.00 INCH MIAMI-DADE FL TRAINED SPOTTER
ONE INCH HAIL REPORTED NEAR NW 7 AVE AND NW 186 ST
0510 PM HAIL MIAMI BEACH 25.81N 80.13W
05/15/2006 E2.00 INCH MIAMI-DADE FL PUBLIC
2 INCH HAIL REPORTED IN MIAMI BEACH. HAIL LASTED 10
MINUTES.
&&
MOLLEDAThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Spotter measured 6.18 inches of rain since 230 PM EDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502820.